Properties of graphs preserved by relational graph rewritings

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We formulate graphs and graph rewritings using binary relations and call them relational graphs and relational graph rewritings. In this framework, rewriting is defined using a pushout in a category of relational graphs. It is known that an important theorem of rewriting systems called critical pair's lemma can be proved using simple and clear categorical properties. In this paper, we construct treelike graphs and Raoult Graphs by some relational conditions. We give a sufficient condition for rewriting rules and matchings which guarantees the closedness of those graph rewritings. These results show that the critical pair's lemma also holds under some conditions for a graph rewriting system in which graphs are restricted to treelike graphs or Raoult Graphs.

Original languageEnglish
Pages (from-to)289-299
Number of pages11
JournalInformation sciences
Volume119
Issue number3
DOIs
Publication statusPublished - Oct 2 1999

Fingerprint

Graph Rewriting
Graph in graph theory
Rewriting Systems
Rewriting
Lemma
Graph
Binary relation
Categorical
Sufficient Conditions

All Science Journal Classification (ASJC) codes

  • Software
  • Control and Systems Engineering
  • Theoretical Computer Science
  • Computer Science Applications
  • Information Systems and Management
  • Artificial Intelligence

Cite this

Properties of graphs preserved by relational graph rewritings. / Mizoguchi, Yoshihiro.

In: Information sciences, Vol. 119, No. 3, 02.10.1999, p. 289-299.

Research output: Contribution to journalArticle

@article{dffb468de4e141d99c4094a50c7bdec0,
title = "Properties of graphs preserved by relational graph rewritings",
abstract = "We formulate graphs and graph rewritings using binary relations and call them relational graphs and relational graph rewritings. In this framework, rewriting is defined using a pushout in a category of relational graphs. It is known that an important theorem of rewriting systems called critical pair's lemma can be proved using simple and clear categorical properties. In this paper, we construct treelike graphs and Raoult Graphs by some relational conditions. We give a sufficient condition for rewriting rules and matchings which guarantees the closedness of those graph rewritings. These results show that the critical pair's lemma also holds under some conditions for a graph rewriting system in which graphs are restricted to treelike graphs or Raoult Graphs.",
author = "Yoshihiro Mizoguchi",
year = "1999",
month = "10",
day = "2",
doi = "10.1016/S0020-0255(99)00019-5",
language = "English",
volume = "119",
pages = "289--299",
journal = "Information Sciences",
issn = "0020-0255",
publisher = "Elsevier Inc.",
number = "3",

}

TY - JOUR

T1 - Properties of graphs preserved by relational graph rewritings

AU - Mizoguchi, Yoshihiro

PY - 1999/10/2

Y1 - 1999/10/2

N2 - We formulate graphs and graph rewritings using binary relations and call them relational graphs and relational graph rewritings. In this framework, rewriting is defined using a pushout in a category of relational graphs. It is known that an important theorem of rewriting systems called critical pair's lemma can be proved using simple and clear categorical properties. In this paper, we construct treelike graphs and Raoult Graphs by some relational conditions. We give a sufficient condition for rewriting rules and matchings which guarantees the closedness of those graph rewritings. These results show that the critical pair's lemma also holds under some conditions for a graph rewriting system in which graphs are restricted to treelike graphs or Raoult Graphs.

AB - We formulate graphs and graph rewritings using binary relations and call them relational graphs and relational graph rewritings. In this framework, rewriting is defined using a pushout in a category of relational graphs. It is known that an important theorem of rewriting systems called critical pair's lemma can be proved using simple and clear categorical properties. In this paper, we construct treelike graphs and Raoult Graphs by some relational conditions. We give a sufficient condition for rewriting rules and matchings which guarantees the closedness of those graph rewritings. These results show that the critical pair's lemma also holds under some conditions for a graph rewriting system in which graphs are restricted to treelike graphs or Raoult Graphs.

UR - http://www.scopus.com/inward/record.url?scp=0033357678&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0033357678&partnerID=8YFLogxK

U2 - 10.1016/S0020-0255(99)00019-5

DO - 10.1016/S0020-0255(99)00019-5

M3 - Article

AN - SCOPUS:0033357678

VL - 119

SP - 289

EP - 299

JO - Information Sciences

JF - Information Sciences

SN - 0020-0255

IS - 3

ER -